| Model Number |
48230B-06 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/14/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An rma was issued to the customer requesting to have the intuitive surgical, inc.(isi) device returned.Additional information is being gathered to determine the contribution of the device to the customer reported issue.The product has not been returned for evaluation.Therefore, failure analysis of the product related to the complaint cannot be performed.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, user found a blue plastic fragment inside the patient.The user was uncertain about the specific blue reload from which the fragment originated.The instrument was removed and replaced with a backup.Following this, the user continued and completed the procedure with no further issues.A fragment fell into the patient and it was retrieved during the same procedure.No known impact or patient consequence was reported.Isi followed up with the initial reporter and obtained the following additional information: the reporter claimed to have no knowledge of the surgical task being performed when the event occurred.The reporter confirmed that they noticed a small blue fragment while inspecting the lung at the end of the procedure.The reporter confirmed that there was no rupture or collision between instruments.The stapler was used twice with 2 blue reloads.The surgeon did not notice any issue with the functionality of the instrument during the procedure.The reporter was unsure if the instrument was removed during the procedure (prior to the breakage).The surgical staff did not feel any resistance upon removal of the instrument through the cannula.Upon final removal of the instrument, the wrist was straightened.The surgical staff did not notice any damage to both the instrument and cannula after the event.The reporter confirmed that the surgeon retrieved the fragment by using a cadiere forceps instrument.The reporter confirmed that all fragments were retrieved and a visual inspection was performed to check for remaining fragments.No additional surgical procedures were performed to remove the fragments.There was no patient injury and the procedure was completed robotically.There is no report of post-surgical complications and the patient has not returned to the hospital.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The blue reload accessory was analyzed and the complaint was not confirmed by failure analysis.No missing fragments were identified.No issue was identified with the product.The reload was returned without a sureform 30 stapler.
Event or Problem Description
Refer to h10/h11 for follow-up information.
Additional Manufacturer Narrative
Further failure analysis investigation was performed.Initial findings were partially confirmed.The reload was returned fully fired.All staples were deployed from the reload and were no longer seated in their respective pockets.A visual inspection found minor cartridge damage on the underside of the right-side wing.The skived material was not fully detached from the cartridge, and no material was missing from the damaged area.No other damage or abnormality was observed on the reload.The reported event of a missing fragment from the reload could not be confirmed through failure analysis of the returned accessory, and the fragment may have been generated by a different tool or accessory.
Event or Problem Description
Refer to h10/h11 for follow-up information.